Hello everyone. So after being sick for two years. I believe that EBV might be my problem. After a trip overseas and a sexual contact I began to get very sick. For a long time I believed I had contracted a rare form of HIV but after a dozen or so different tests I finally had to let that one go. When I came back form the trip I started with diarrhea, then severe constipation and stomach pain, and high liver enzymes. Over the next 4 to 5 months I experienced weight loss, flaky white mouth sores on inside of cheeks, white coated tongue, severe numbness in hands and feet, vivid dreams, burning tongue and skin. Then it moved into my joints in my shoulders and hips, and musculature pain and exhaustion. I was terrified and felt like I was dying. The doctors tested me for all kinds of things STDs, microorganisms, and autoimmune diseases. They found nothing. Eventually I went to the Veterans Administration. There they came back with some interesting readings. Positive for Hep A, EBV and a positive ANA. The ANA test could never be replicated at my regular doctors but the other two make a whole lot of sense to me. I believe that it's very likely that I had contracted EBV and Hep A at the same time. No wonder I was so sick. I was 39 years old at the time. EBV is supposed to be more severe if you contract when you are older supposedly. I had to get on prednisone and pain pills to even function daily to this day. I have experienced horrible depression because of it and I struggle to get by. I beat the depression for the most part with the help of anti depressants and am off of those. So in my investigation of EBV the doctor at the VA told me that there most likely are different strains out there. I was in the orient when I believe I contracted it. Maybe a very strong strain? The readings on my last test indicated a hight titer. This is what the doctor said. My reading is EBVCIGG 4.2 H AI 0.0 - 0.8. Can anyone tell me what this mean. What constitutes a high titer? I have been reading some interesting treatments for chronic EBV using anti virals such as Valtrex. What do you all know about it. Thank you for your time. I hope that I have finally figured out (not thanks to my doctors) what is going on with me. This has been the fight of my life. There is more to the story but the stressors that happened all around this was incredible and I am luck to by here and not taking a dirt nap. Let me know what you think.
OMG.. I had not read all of your post prior to my last post.. You poor thing.. I am 37 and hoping that mine is not debilitating.. I have chronic allergies that really affect me like a bi-monthly flu (all year).. I have had this all of my life.. I am hoping that the allergy shot I got today will help ebb that part while I heal from MONO.. I do feel like crap but not near as bad as you had it.. I think up to now the worse sickness I had was when I was 19 - I had strep and staff and the same time.. I ended up with rotted puss pockets in my throat - they seriously scarred..
Anyway, I woke up this morning scared to death - My throat was so swollen that I was choking in my sleep... no other symptoms yet.. then by 10 pm that night.. OMG.. My head is ripping, tummy pain, serious chills/sweats, Nausea, Insomnia - and I'm nursing my 15 year with the same illness. My 11 yr son is fine but still needs his mom.. My hubby is out of state for the week and I'm sps to be packing our house to relocate in 2 weeks.. I am frustrated to tears and sick to boot..
I hope you start feeling better soon. I will say a prayer for you - I can't hurt..
Hello there. Yes it has been horrible the last 24 months. I was so healthy and strong, confident and full of life person at 39 years old. Went to Philippines for work. I think that I caught Hep A from the food or water and also got Mono at the same time from a woman I met. At least that is what I have been able to piece together from all the tests that I have had done from my regular insurance company and the Veterans Administration. Mostly the doctors have been useless and cant figure out exactly what is wrong with me. When I got sick and then being around my children (9 and 11 now) they got sick from me and have never been quite the same since. I thought I brought back some strange virus (which is still possible) and hurt my children. I cannot tell you what this has done to me. It has destroyed my personality and happiness. No doctor had been able to figure out or even acknowledge what I have been saying. The only thing that has shown up from the VA was positive antibodies for Hep A, EBV and an ANA test. The doctors cannot duplicate the ANA test so they are saying it is not Lupus. So that leaves me with the EBV. They say when you get as an adult it can really mess you up. Well I think having Hep A and EBV at the same time qualifies. I wanted to die....more so because I didn't know why my kids were sick, but physically I was so sick and scared to death. I currently trying to research some doctors and peoples claims that anitviral medication like Valtrex has given them their life back. Of course my doctors wont acknowledge that it could be helpful to me and wont give me the meds. In the meantime I am living on prednisone and pain pills. At lease I can function. I cant tell you the pain mentally and physically I have experienced over the last two years. At one point if I didn't get on anti depressants I don't know what would of happened. Thankfully I recovered and pulled myself out of depression. Depression is no joke and the scariest place I have ever been. Anyway, I guess no one can answer my question that I posed on here. My VA doctor had said that my EVB titers were high and in her opinion that it could be causing me my problems. I hope that it he truth and that is what happened to my children too. They still have physical changes to them since the initial sickness. I will never forgive myself for bringing them to them. Drop me a though the messages feature of the site. I would like to hear more about what your symptoms are.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.